Alert archive / Mississippi / Flash Flood Warnings in 2004

Flash Flood Warning 55, NWS Memphis, TN

August 25, 2004Prentiss County, Mississippi

NWS Memphis, TN issued this flash flood warning at Aug 25, 2004, 9:50 AM CDT for Prentiss County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2004, 9:50 AM CDT (14:50 UTC)
Expired
Aug 25, 2004, 12:30 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Prentiss County, MS

The radar

The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2081 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 251452
FFWMEM
MSC117-251730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
950 AM CDT WED AUG 25 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1230 PM CDT

* AT 950 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED OVER 5    
  INCHES OF RAIN HAD ALREADT FALLEN OVER EASTERN SECTIONS OF PRENTISS
  COUNTY. ADDITIONAL RAIN WILL PRODUCE FLASH FLOODING OVER THESE     
  AREAS.

* CITIES AFFECTED THROUGH 1230 PM CDT INCLUDE...
  BURTON

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3475 8833 3448 8831 3452 8872 3475 8871

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 9:36 AM CDT, 14 minutes earlier.

Area forecast discussion, Aug 25, 9:36 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
936 AM CDT WED AUG 25 2004

.DISCUSSION...

THUNDERSTORMS CONTINUE TO MOVE THROUGH THE EXTREME NORTHEAST CORNER
OF MISSISSIPPI THIS MORNING. THIS AREA HAS SEEN BETWEEN 4 AND 6
INCHES OF RAIN THIS MORNING. AREA OF RAIN HAS EXPANDED NORTH INTO
PARTS OF WEST TENNESSEE. WILL INCREASE POPS OVER THAT AREA TO
ACCOMMODATE THIS AREA OF RAIN. REMAINDER OF FORECAST LOOKS FINE SO NO
ADDITIONAL CHANGES APPEAR NECESSARY.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 25, 3:28 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
328 AM CDT WED AUG 25 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-260900-
ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS-
CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR-
DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN-
GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN-
ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS-
LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS-
OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS-
PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR-
TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS-
UNION MS-WEAKLEY TN-YALOBUSHA MS-
328 AM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Aug 25, 8:28 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
828 AM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      4 S TISHOMINGO          34.58N 88.23W
08/25/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            TISHOMINGO 911 REPORTS WATER COVERING HWY 25. COUNTY ROAD
            32 BEGINNING TO WASH OUT. BOTH LOCATED NEAR DENNIS.

&&

JFB
Local storm report, Aug 25, 9:19 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      4 S TISHOMINGO          34.58N 88.23W
08/25/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            TISHOMINGO 911 REPORTS WATER COVERING HWY 25. COUNTY ROAD
            32 BEGINNING TO WASH OUT. BOTH LOCATED NEAR DENNIS.

0917 AM     FLASH FLOOD      BELMONT                 34.51N 88.21W
08/25/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            TISHOMINGO 911 REPORTING SEVERAL ROADS ARE FLOODED IN THE
            SOUTHERN HALF OF THE COUNTY

&&

JFB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:57 PM CDTSevere Thunderstorm WarningMEGPanola33 min
Aug 24, 8:46 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall29 min
Aug 24, 8:57 PM CDTSevere Thunderstorm WarningMEGLafayette, Yalobusha33 min
Aug 25, 7:35 AM CDTFlash Flood WarningMEGTishomingo3 hr
Aug 25, 10:25 AM CDTFlash Flood WarningMEGTishomingo2 hr

Nearby

Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.